MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER; NEEDLE HOLDER, REUSABLE

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER; NEEDLE HOLDER, REUSABLE
Model Number 26173KPF
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product is currently in transit to the manufacturing site.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): the patient underwent a pelviscopy during which the instrument was used.After completion of the operation, it was discovered that a hard metal insert of the needle holder was missing.The patient then underwent an x-ray examination, whereupon a fragment could be located.Another laparoscopic surgery was performed to retrieve the fragment.However, due to the unfavorable position of the fragment in the abdominal cavity, it could not be recovered and remained in the patient's body.(mfr's.Internal complaint (b)(4).).
 
Additional Manufacturer Narrative
The affected (b)(6) macro needle holder was received and investigated.Upon investigation of the instrument, it could be confirmed that the hard metal plate of the movable jaw-part is missing; it has come off from this part.In addition, there are deformations visible on the edge of the jaw-parts.Visual inspection also indicates that sufficient flux/solder was used in the production when the hard metal plate was fixed to the movable jaw-part, because the contact area on the jaw-part shows a coating of filler on the entire surface.Based on these observations (deformations, sufficient flux/solder), it can be assumed that the most probable root cause for the hard metal plate to come off was a mechanical overload by too much force application on the jaw.
 
Event or Problem Description
Further description from the user report received on 06.April 2022: "on (b)(6) 2022 colporrhaphia anterior, laparoscopy and colposacropexy with y-mesh by dr.(b)(6).Immediately postop, ota k.L.Noticed the missing hard metal on the movable retractor of the needle holder.In the x-ray abdomen of (b)(6) 2022 a metallic correlate was visible intra-abdominally.On (b)(6) 2022 re-laparoscopy with closure of a trocar hernia on the left side by dr.(b)(6) and frustrated search for branch platelets by ca dr.(b)(6) in the intra-op.X-ray (c-arm) the platelet is always visualised; however, it cannot be removed, it lies a.E.Peritoneally, close to the spinal column; postop.Monitoring in intensive care with hb drop.The patient has been informed of the facts and would like to wait and see how things progress.

Brand Name
MACRO NEEDLE HOLDER
Common Device Name
NEEDLE HOLDER, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key14021728
Report Number9610617-2022-00030
Device Sequence Number20344945
Product Code GCJ
UDI-Device Identifier04048551098219
UDI-Public4048551098219
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KPF
Device Catalogue Number26173KPF
Device Lot NumberTQ03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale